Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 226, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 31, 2011, 7:50 PM MDT for Adams County, Bowman County, Hettinger County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 7:50 PM MDT (01:50 UTC)
- Expired
- Jul 31, 2011, 8:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 171 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 4:44 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5391 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 5.9
- Supercell composite
- 30.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:10 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 31, 7:10 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 810 PM CDT SUN JUL 31 2011 .UPDATE... EXPIRED HEAT ADVISORY HEADLINES. && .DISCUSSION... HAVE ALLOWED THE HEAT ADVISORY TO EXPIRE AT 8 PM CDT. HEAT INDICES CONTINUE TO DROP THIS EVENING AS TEMPERATURES COOL. THE AERIAL COVERAGE OF 100 DEGREES WAS GREATER THAN EXPECTED...AND WILL NEED TO CONSIDER THIS FOR MONDAY AFTERNOON/EARLY EVENING WHEN ADDITIONAL HEAT HEADLINES (ADVISORY AND/OR EXCESSIVE HEAT WARNING) WILL LIKELY BE NEEDED. ALL OTHER UPDATES MINOR WITH FORECAST FOR NOW ON TRACK. && .AVIATION... UNCHANGED FROM PREVIOUS DISCUSSION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH
Hazardous weather outlook, Jul 31, 7:14 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 814 PM CDT SUN JUL 31 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 814 PM CDT SUN JUL 31 2011 /714 PM MDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE REMAINS A CHANCE OF THUNDERSTORMS WEST AND CENTRAL. SOME THUNDERSTORMS COULD BECOME SEVERE WITH A THREAT OF LARGE HAIL AND DAMAGING WIND. ACROSS THE SOUTHWEST...SOUTH CENTRAL AND SOUTHEAST...THERE IS AN INCREASED CHANCE FOR AN ISOLATED TORNADO OR TWO NEAR A NORTHWARD ADVANCING WARM FRONT THROUGH THIS EVENING. FOR LATER TONIGHT...THE WARM FRONT WILL MOVE THROUGH AND A LOW LEVEL JET WILL DEVELOP WHICH WILL PROMOTE A BETTER CHANCE FOR WIDESPREAD THUNDERSTORMS OVER A LARGER AREA...SOME OF WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...A COLD FRONT WILL MOVE FROM WEST TO EAST. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. SOME THUNDERSTORMS AGAIN COULD BECOME SEVERE MONDAY AFTERNOON AND EVENING. PRIOR TO THE COLD FRONT MOVING THROUGH...HEAT INDICES MAY REACH 100 TO 105 DEGREES OVER PORTIONS OF CENTRAL AND SOUTH EASTERN NORTH DAKOTA. STAY TUNED FOR UPDATES. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. NH
In the hours before
Special weather statement, Jul 31, 7:47 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 847 PM CDT SUN JUL 31 2011 NDZ037-010245- STUTSMAN- 847 PM CDT SUN JUL 31 2011 ...SPECIAL WEATHER STATEMENT... AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... JAMESTOWN NOW... YPSILANTI AND SPIRITWOOD BY 900 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:33 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 57 min |
| Jul 31, 8:25 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton | 65 min |
| Jul 31, 8:27 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger | 63 min |
| Jul 31, 9:00 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Grant, Morton, Oliver | 60 min |
| Jul 31, 9:13 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton | 47 min |
| Jul 31, 9:26 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Stark | 46 min |
| Jul 31, 9:35 PM MDT | Flash Flood Warning | BIS | Burleigh, Grant, Morton, Sioux | 5 hr |
| Jul 31, 9:49 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 56 min |
| Jul 31, 10:00 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton, Oliver, Sheridan | 60 min |
| Jul 31, 10:26 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more | 64 min |
| Jul 31, 10:36 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, McLean, Sheridan and 1 more | 54 min |
| Jul 31, 11:11 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 64 min |
| Jul 31, 11:53 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 52 min |
| Aug 1, 12:02 AM MDT | Severe Thunderstorm Warning | BIS | Pierce | 28 min |
| Aug 1, 12:07 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 53 min |
| Aug 1, 12:28 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 47 min |
| Aug 1, 1:11 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 64 min |
| Aug 1, 2:00 AM MDT | Heat Advisory | BIS | Burleigh, Dickey, Emmons, Foster, Grant, Kidder and 5 more | 16 hr |
| Aug 1, 3:14 AM MDT | Areal Flood Advisory | BIS | Foster, Kidder, Sheridan, Stutsman, Wells | 13 hr |
| Aug 1, 12:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.